Mississippi, 2025Tornado and Damaging Winds in Mississippi, November 25, 2025
November 25, 2025 · NWS JAN · 5 events in 3 counties and zones
A line of strong to severe thunderstorms moved east across Mississippi early on November 25th. Damaging wind gusts and a tornado occurred with this line of storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved east across Mississippi early on November 25th. Damaging wind gusts and a tornado occurred with this line of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 25, 12:59 AM CST, 39 minutes earlier. Its key messages:
- Severe thunderstorms and locally heavy rain remain possible through this afternoon.
- Much cooler and drier air will surge into the area Wednesday and continue the remainder of Thanksgiving Week.
- Heavy rainfall could become a concern by early next week for northwest portions of the area.
Area forecast discussion, Nov 25, 12:59 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1259 AM CST Tue Nov 25 2025
...New DISCUSSION...
.KEY MESSAGES...
- Severe thunderstorms and locally heavy rain remain possible
through this afternoon.
- Much cooler and drier air will surge into the area Wednesday and
continue the remainder of Thanksgiving Week.
- Heavy rainfall could become a concern by early next week for
northwest portions of the area.
&&
.DISCUSSION...
Issued at 1259 AM CST Tue Nov 25 2025
Today through tonight...
Surface low and frontal system continues to swing eastward with the
strongest forcing remaining well off to the north into the Ozarks to
Mid MS to OH Valleys. Forcing from a secondary spoke of energy over
central TX, low level jet, and frontal convergence resulted in rain
and storm coverage into the morning hours. The severe thunderstorm
potential will continue through 8AM as a QLCS propagates from
southwest to northeast across the area. There could also be discrete
supercell development potential a touch earlier ahead of the forced
squall line, which could have all modes of severe weather possible
in these severe storms. The ongoing QLCS will be the main focus,
with the best severe potential persisting through 8AM to the
southeast. Increasing confidence of heavy rainfall, as training
convection has set up along and north of a line near Bastrop to
Grenada producing rainfall estimates between 2-4 inches so far. Some
areas could see an additional 1-3 inches, with locally higher
amounts, in a short duration through 7AM. No adjustments were made
to the hazard graphic for flash flooding. In addition, surface low
won't be really deep but there will be some pressure gradient (4mb)
for some gusty gradient winds, at most around 25mph gusts or a touch
higher at times.
There will be a brief break in activity, before more veered flow but
frontal convergence could get some strong to isolated severe
activity going again. Strong mean southwesterly shear will set up
but remain mostly line-parallel. Strong moist advection will drive
dewpoints back up into the 64-68F degree range along and south of
Interstate 20. With strong southwesterly mean bulk shear, lapse
rates, favorable thermodynamics, severe threat and advertisement in
HWO of Slight/Marginal risk remains warranted. No adjustments were
made to today's severe graphic as all modes of severe weather
remains possible. Timing still looks to be 9AM to 5PM, but ending as
early as 3PM in east MS.
Seasonably warm conditions continues with highs some 10F to 15F
above (72F to 82F) and low temps ranging from 45F in the Delta to 55
in the southeast. /DC/CR/
********No adjustments were made to the extended period********
Wednesday through next week Monday...
Rain chances will continue across our forecast area through around
daybreak Wednesday before a strong frontal passage brings a pattern
change. Quiet and seasonably cooler weather conditions, 5-8F below,
will occur across the southeast region late this week on
Thanksgiving into late week (Thursday into Friday) thanks to mean
northerly flow/subsidence, 1028-1032mb sfc high propagating
southeastward across the area, and PW less than half inch. Model
consensus from both the GFS and the Euro are still showing Wednesday
night through Thursday night being the coldest periods with
nighttime temperatures in the low to mid 30s. A couple of areas
along and east of i-20 could see overnight lows drop to below
freezing Thursday night, with a light frost/freeze possible by late
Thursday night/early Friday morning timeframe. Quiet conditions will
continue through Friday evening as the 1032 sfc high begins to
propagate eastward towards the Carolinas.
Looking ahead into the weekend, future guidance is still
highlighting quite an active weather pattern developing over much of
the central CONUS. A major longwave trough axis is forecasted to set
over the Rockies into the Plains while a strong ridge builds up over
the East Coast. This will help place our CWA in favorable deep
southwest flow aloft for multiple rounds of showers and storms. At
the moment, global models are still showing increasing potential for
heavy rainfall to develop, with greater potential over the ArkLaMiss
Delta region. Trends will continue to be monitored over the next
several days. /CR/
&&
.AVIATION...
(06Z TAFS)
Issued at 1136 PM CST Mon Nov 24 2025
Local radars showed an area TSRA over the nw half of the area.
The TSRA will become widespread resulting in deteriorating
conditions from the remainder of the area through 14Z. Conditions
will gradually improve from the west Tuesday as the cold front
moves east of the area. VFR conditions are expected areawide by
23Z and VFR conditions will prevail through the end of the TAF
period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 77 50 61 36 / 60 0 0 0
Meridian 78 50 63 34 / 80 20 0 0
Vicksburg 76 49 60 36 / 40 0 0 0
Hattiesburg 82 55 69 37 / 70 30 0 0
Natchez 78 51 63 37 / 50 0 0 0
Greenville 71 47 55 36 / 20 0 0 0
Greenwood 74 47 56 34 / 40 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DC/CR/22In the hours before
Special weather statement, Nov 25, 12:01 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
1201 AM CST Tue Nov 25 2025
MSZ042-043-048-250700-
Hinds MS-Yazoo MS-Madison MS-
1201 AM CST Tue Nov 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN YAZOO...
NORTHWESTERN HINDS AND MADISON COUNTIES THROUGH 100 AM CST...
At 1201 AM CST, Doppler radar was tracking a strong thunderstorm over
Brownsville, or 11 miles northwest of Clinton, moving northeast at 55
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Flora, Brownsville, and Pocahontas around 1205 AM CST.
Jackson and Annandale around 1210 AM CST.
Canton and Gluckstadt around 1220 AM CST.
Way and Sharon around 1230 AM CST.
Vaughan around 1235 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for central and
west central Mississippi.
&&
LAT...LON 3233 9050 3248 9060 3250 9058 3251 9055
3253 9055 3287 9009 3270 8973 3266 8973
TIME...MOT...LOC 0601Z 239DEG 49KT 3246 9048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Nov 25, 12:38 AM CST, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
1238 AM CST Tue Nov 25 2025
LAZ016-023>025-250745-
Tensas LA-Madison LA-Catahoula LA-Franklin LA-
1238 AM CST Tue Nov 25 2025
...A STRONG THUNDERSTORM WILL IMPACT TENSAS...MADISON...NORTHEASTERN
CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES THROUGH 145 AM CST...
At 1238 AM CST, Doppler radar was tracking a strong thunderstorm near
Gilbert, or 12 miles southeast of Winnsboro, moving northeast at 55
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Newlight around 1245 AM CST.
Newellton and Somerset around 1255 AM CST.
Afton around 100 AM CST.
Mound around 110 AM CST.
Vicksburg around 115 AM CST.
Other locations impacted by this storm include Delta and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for northeastern
Louisiana...and southwestern and west central Mississippi.
&&
LAT...LON 3256 9108 3250 9099 3249 9099 3254 9109
3247 9110 3244 9097 3236 9100 3237 9087
3219 9100 3222 9100 3221 9115 3214 9117
3213 9116 3213 9105 3218 9106 3216 9100
3213 9101 3173 9164 3174 9164 3207 9170
TIME...MOT...LOC 0638Z 239DEG 49KT 3204 9158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBEvent by event
3 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Warren
- When
- November 25, 1:38 AM CST to 1:41 AM CST
- Where
- Warren County, 1.36 mi WSW of Beechwood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.320, -90.850
A few trees were blown down in the Vicksburg area including along Military Avenue at Ben Bolia Street and along Halls Ferry Road. A power pole was blown down at Clay Street and Old Highway 27.
Tornado, Hinds
- When
- November 25, 1:58 AM CST to 2:01 AM CST
- Where
- Hinds County, 2.38 mi ENE of Hubbard to 1.32 mi WNW of Morning Star
- Rating
- EF0
- Path length
- 1.75 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.230, -90.631
An EF-0 tornado touched down in western Hinds County, in the vicinity of Betigheimer and Canada Cross Roads. The tornado moved generally just south of due east along Canada Cross Road which becomes Bill Strong Road east of Middle Road. Several trees were downed along the path, with some of the trees having snapped trunks. Inspection of the trees and consultation with local officials confirmed that the snapped trees were dead or otherwise weak. Damage was confined to vegetation and mostly smaller limbs. The tornado lifted along Bill Strong Road after travelling nearly two miles along the roadway. The tornado was estimated to have maximum winds of 75 mph. A tornadic debris signature was observed by radar with this tornado.
Thunderstorm Wind, Hinds
- When
- November 25, 2:19 AM CST
- Where
- Hinds County, 0.93 mi SSE of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.257, -90.426
A tree was blown down on Port Gibson Street.
Thunderstorm Wind, Newton
- When
- November 25, 4:09 AM CST
- Where
- Newton County, 1.35 mi ESE of Perdue
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.510, -88.960
A tree was blown down on A Dean Road.
Funnel Cloud, Newton
- When
- November 25, 4:22 AM CST
- Where
- Newton County, 4.15 mi N of Chunky
- Reported by
- Public
- Coordinates
- 32.380, -88.930
A wall cloud and funnel cloud were observed east of Chunky. No damage occurred in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Minnesota, November 25 to 27, 20251 death · 12 events
- Tornadoes and Hail in Alabama, November 25, 2025EF1 · 24 events
- Winter Storm and Winter Weather in Minnesota, November 25 to 26, 202539 events
- High Wind and Strong Wind in South Dakota, November 25 to 26, 202565 kt wind · 27 events
- High Wind in Nebraska, November 25 to 26, 202555 kt wind · 22 events
- Blizzard and High Wind in South Dakota, November 25, 202559 kt wind · 18 events
- High Wind in Nebraska, November 25, 202563 kt wind · 17 events
- Blizzard and High Wind in Minnesota, November 25 to 26, 202557 kt wind · 14 events
- High Wind and Strong Wind in Iowa, November 25 to 26, 202558 kt wind · 11 events
- Blizzard and Winter Storm in Minnesota, November 25 to 26, 20259 events
- Winter Storm and Winter Weather in Wisconsin, November 25 to 26, 20259 events
- Blizzard and Winter Storm in Wisconsin, November 25 to 27, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299569, 1299571, 1299572, 1299573, 1299575.